Alert archive / Mississippi / Flash Flood Warnings in 2023

Flash Flood Warning 12, NWS Jackson, MS

February 8, 20234 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 8, 2023, 9:40 PM CST for 4 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2023, 9:40 PM CST (03:40 UTC)
Expired
Feb 8, 2023, 11:45 PM CST
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Davis County, MS, Lawrence County, MS, Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 51 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 8, 7:26 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 8, 7:26 PM CST, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
726 PM CST Wed Feb 8 2023

...New AVIATION...

.DISCUSSION...
Issued at 256 PM CST Wed Feb 8 2023

Tonight and Thursday...

The majority of the active part of the short term forecast will be
in the first half, with storms expected to be ongoing at the start
of the period and continuing overnight.

The synoptic setup is one that is favorable for severe weather as a
compact, negatively tilted shortwave trough is generating a surface
cyclone with a warm sector characterized by deep Gulf of Mexico
moisture. This system will be pushing a cold front across the area
overnight tonight. Ahead of the front, temperatures have warmed into
the 70s F to near 80 F in some locations and this with dewpoints in
the mid and upper 60s F is resulting in surface-based CAPE in the
1500-2000 J/KG range. This instability will wane a bit overnight but
should remain sufficient to support robust thunderstorm development
before storms begin to run into a more marginal thermodynamic
environment as they approach the Mississippi/Alabama border. Deep
layer shear will be increasing overnight and effective bulk shear at
or above 50 kts is likely. In the lowest 1 KM, substantial veering
and increasing winds with height will contribute to 200-300 M^2/S^2
storm relative helicity (SRH) with values locally higher. Overall,
the greatest threat will be the chance for tornadoes and damaging
winds with a chance for some mostly small hail.

While the entirety of the forecast area is at risk for strong to
severe storms today, the area of greatest risk will likely be in
portions of central and western Mississippi and into northeastern
Louisiana. An Enhanced Risk (3/5) for severe weather is in place in
those locations with a Slight Risk (2/5) for much of the remaining
area except far eastern Mississippi where a Marginal Risk (1/5).
Strong to severe storms likely first begin west of the Mississippi
River by mid afternoon and could begin to impact the I-55 corridor
near or shortly after dusk. In eastern Mississippi, the greatest
potential for strong storms will likely be after dark.

Concerning flood potential, areas along and south of I-20 will have
the highest risk. In this area, storm motions may be somewhat slower
than further north, the band or squall may be less meridional than
further north resulting in a greater chance for training, and
greater deep layer moisture will reside. For this reason, a Limited
Risk (1/4) for flash flooding was maintained in the Hazardous
Weather Outlook (HWO) products. Most areas will likely see under 2
inches pf accumulation, but periods of high rainfall rates and
localized higher amounts will pose greatest risk in urban, low-
lying, and poor drainage areas.

Ahead of the front and storms, gusty south winds will also be
possible particularly into portions of the Mississippi River delta
tonight as the pressure gradient strengthens alongside the diurnal
increases in velocity of the low-level jet. Winds may gust up to 40
mph in this areas. Further south to near I-20, gusty winds are also
expected but will likely not be as high, with gusts to 35 mph
possible. Primary hazards with this activity will be the potential
for difficult travel as well as the chance for some larger branches
and smaller trees to be felled.

After the front clears, cooler and drier air will be ushered in
quickly. Given the late night frontal passage, overnight lows won't
have too much time to fall but will still likely range from the
upper 50s F southeast to the middle 40s F northwest. Thursday will
be substantially cooler and dry. Cold air advection will be ongoing
and high temperatures will be 10-15 degrees cooler than today in the
middle 60s F. Winds will initially be breezy in the 10-15 kt range
through early morning but will diminish as the center of the high
pressure area moves overhead head into the evening. /86/

Thursday Night into Wednesday...
The overall progressive/active pattern looks to continue well into
next week. The first feature will be taking shape Fri ngt into Sat
in the form of an upper low with that energy getting closed off, but
maintaining movement as downstream larger scale features keep the
perturbed progressive pattern. Next will be a compact/potent feature
around the 14th followed by another potential large scale system
around the 16/17th.

With the first system Fri ngt/Sat, the diving jet energy will help
it close off in the mid/upper levels. This will pose some challenges
as trying to forecast the exact track of the upper feature is tough
and various guidance indicates this with spacial differences. This
mainly will have impacts on where precip/clouds will exist. I'll add
that this latest run of guidance is offering a greater consensus for
measuring precip in some of the forecast area, thus PoPs have
increased. I feel these should be higher, but uncertainty in the
location of precip is a concern for not going higher at the moment,
thus anticipate higher precip chances with newer forecasts.
Additionally, this cold upper low will offer opportunity for a
dynamic cooling situation. Meaning the column will cool with
increasing precip and rates. The question becomes, will the
underlying environment be sufficiently cold at the start to allow
for any dynamic cooling effects to allow temps to reach 33-34
degrees within precip to support a change over to snow. At this time
confidence is low in that, but I do recognize that models struggle
with such a scenario. With that, not going to mention and mix or
changeover to snow in the official forecast, but this is something
to watch closely.

This closed off feature will have impacts on how the following
system interacts with available moisture. Right now, the trend is
for the cooler and less moist air to push more south into the Gulf,
thus limiting the moisture quality in the return flow to support
deep convection. Guidance has been decently consistent with showing
the potency with this system and how the surface cyclone may
evolve. So, having less quality moisture available for this system
looks to be a limitation and something to allow for potentially less
impacts to our area when it moves through.

There will be another system on the heels of the one just discussed.
This looks to be more of a larger scale system that could bring a
round of convection and heavy precip as more quality moisture will
be close by. This system is just beyond the official forecast
period, but something we will be watching.

The overall temperature forecast will be seasonal, but well below
normal conditions will exist Friday ngt into Sun morning. The area
looks to see a decent freeze Sun morning as well. Look for
moderation for the following work week, but anticipate some
variation due to the Tue system. /CME/

&&

.AVIATION...
(00Z TAFS)
Issued at 720 PM CST Wed Feb 8 2023

Numerous TSRA were noted on radar over the western half of the
area. This activity will spread into east MS TAF sites during the
next several hours. Away from TSRA activity where even lower
flight conditions wl be psbl, a mix of MVFR and VFR cigs along
with a gusty south wind wl prevail until after 07Z when a cold
front will move in from the west and begin to improve conditions.
VFR conditions and a lighter nw wind wl prevail areawide by 14Z.
/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       48  65  43  62 / 100   0  10  10
Meridian      53  67  45  64 / 100  20  10  10
Vicksburg     45  65  42  62 / 100   0  10  10
Hattiesburg   56  67  48  63 / 100  40  20  20
Natchez       46  66  45  62 / 100   0  10  10
Greenville    45  61  42  57 / 100   0   0  10
Greenwood     48  62  42  61 / 100   0   0  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 AM CST Thursday for MSZ018-019-025-026-034.

LA...None.
AR...Wind Advisory until 6 AM CST Thursday for ARZ074-075.

&&

LP/CME/22
Hazardous weather outlook, Feb 8, 7:47 PM CST, 1 hour 53 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
747 PM CST Wed Feb 8 2023

ARZ074-075-LAZ007>009-MSZ018-029-030-032>034-038-040-041-046-052-
057-058-100200-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-Webster-
Clay-Choctaw-Oktibbeha-Washington-Winston-Issaquena-Sharkey-
Kemper-Lauderdale-Jasper-Clarke-
747 PM CST Wed Feb 8 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Tonight, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, weak trees and limbs may break and fall due to sustained
winds up to 20 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ019-100200-
Sunflower-
747 PM CST Wed Feb 8 2023

This hazardous weather outlook is for portions of northwest
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight

Tonight, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, a few downed trees and power lines are possible due to
sustained winds ranging up to 25 mph and potential for wind gusts
over 40 mph. Travel will also be difficult for those in high
profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ026>028-035>037-042>045-050-051-100200-
Grenada-Carroll-Montgomery-Humphreys-Holmes-Attala-Yazoo-
Madison MS-Leake-Neshoba-Scott-Newton-
747 PM CST Wed Feb 8 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Tonight, severe thunderstorms are likely and tornadoes are
possible. Some thunderstorms may produce damaging winds up to
70 mph and small hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, weak trees and limbs may break and fall due to sustained
winds up to 20 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ031-039-100200-
Lowndes-Noxubee-
747 PM CST Wed Feb 8 2023

This hazardous weather outlook is for portions of east central
Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, weak trees and limbs may break and fall due to sustained
winds up to 20 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ015-016-023>025-100200-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-
747 PM CST Wed Feb 8 2023

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Tonight, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Tonight, weak trees and limbs may break and fall due to sustained
winds up to 20 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ047-053>056-059-061>065-072-100200-
Warren-Claiborne-Copiah-Simpson-Smith-Jefferson-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Marion-
747 PM CST Wed Feb 8 2023

This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and west central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Tonight, severe thunderstorms are likely and tornadoes are
possible. Some thunderstorms may produce damaging winds up to
70 mph and small hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ048-049-100200-
Hinds-Rankin-
747 PM CST Wed Feb 8 2023

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Tonight, severe thunderstorms are likely and tornadoes are
possible. Some thunderstorms may produce damaging winds up to
70 mph and small hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Tonight, weak trees and limbs may break and fall due to sustained
winds up to 20 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ026-MSZ060-066-073-074-100200-
Concordia-Adams-Jones-Lamar-Forrest-
747 PM CST Wed Feb 8 2023

This hazardous weather outlook is for portions of and northeast
Louisiana.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Tonight, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ025-100200-
Leflore-
747 PM CST Wed Feb 8 2023

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight

Tonight, severe thunderstorms are likely and tornadoes are
possible. Some thunderstorms may produce damaging winds up to
70 mph and small hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, a few downed trees and power lines are possible due to
sustained winds ranging up to 25 mph and potential for wind gusts
over 40 mph. Travel will also be difficult for those in high
profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

0

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Feb 8, 8:17 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CST WED FEB 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TORNADO          3 SW TILTON             31.39N 90.07W
02/08/2023                   LAWRENCE           MS   EMERGENCY MNGR

            SHINGLES OFF A HOME AND WINDOWS BLOWN OUT.
            BARN WITH TIN BLOWN OFF AND ROUGHLY 80% OF
            THE ROOF OFF. THIS IS ALONG GIVENS MULLINS
            RD.

&&

CE
Local storm report, Feb 8, 8:29 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST WED FEB 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TORNADO          2 SE BRAXTON            32.00N 89.95W
02/08/2023                   SIMPSON            MS   OFFICIAL NWS OBS

            TDS, OLD PINOLA/BRAXTON RD.

&&

CE
Local storm report, Feb 8, 8:32 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CST WED FEB 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TORNADO          5 NNE GWINVILLE         31.81N 89.86W
02/08/2023                   SIMPSON            MS   OFFICIAL NWS OBS

            TDS, LARRY WALKER DR.

&&

CE
Special weather statement, Feb 8, 8:53 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
853 PM CST Wed Feb 8 2023

MSZ048-054-062-090345-
Copiah MS-Hinds MS-Lincoln MS-
853 PM CST Wed Feb 8 2023

...Strong thunderstorms will impact portions of northern Lincoln,
southeastern Hinds and Copiah Counties through 945 PM CST...

At 852 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Dentville to near Mccall
Creek. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Dry Grove around 900 PM CST.
  Terry around 910 PM CST.
  Jackson, Brookhaven and Byram around 915 PM CST.
  Wesson around 920 PM CST.

Other locations impacted by these storms include Beauregard and
Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CST for central,
south central and southwestern Mississippi.

&&

LAT...LON 3161 9063 3161 9069 3214 9055 3239 9007
      3225 9021 3220 9018 3218 9024 3215 9025
      3209 9025 3209 9023 3202 9024 3202 9022
      3201 9023 3187 9014 3184 9016 3183 9015
      3174 9017 3172 9024 3158 9025 3143 9063
TIME...MOT...LOC 0252Z 239DEG 42KT 3205 9053 3148 9068

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Feb 8, 9:29 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
929 PM CST Wed Feb 8 2023

MSZ055-064-065-090415-
Jefferson Davis MS-Covington MS-Simpson MS-
929 PM CST Wed Feb 8 2023

...A strong thunderstorm will impact portions of southeastern
Simpson, northwestern Covington and northwestern Jefferson Davis
Counties through 1015 PM CST...

At 929 PM CST, Doppler radar was tracking a strong thunderstorm near
Prentiss, or 16 miles west of Collins, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Magee, Prentiss, Mount Olive and Clem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CST for south
central, central and southeastern Mississippi.

&&

LAT...LON 3164 8991 3192 8970 3187 8965 3178 8965
      3179 8956 3176 8953 3158 8986
TIME...MOT...LOC 0329Z 223DEG 24KT 3165 8983

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Local storm report, Feb 8, 9:31 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CST WED FEB 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     2 ESE BRAXTON           32.01N 89.94W
02/08/2023                   SIMPSON            MS   911 CALL CENTER

            TREES DOWN NEAR SAWMILL ROAD AND HIGHWAY
            149, BLOCKING THE ROAD.

0822 PM     TSTM WND DMG     3 NE GWINVILLE          31.79N 89.86W
02/08/2023                   SIMPSON            MS   911 CALL CENTER

            TREES DOWN ON MT ZION ROAD.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 6:09 PM CSTSpecial Weather StatementJANGrenada36 min
Feb 8, 6:36 PM CSTSpecial Weather StatementJANLeflore24 min
Feb 8, 6:48 PM CSTSpecial Weather StatementJANLawrence42 min
Feb 8, 7:02 PM CSTSpecial Weather StatementJANAdams43 min
Feb 8, 7:13 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion46 min
Feb 8, 7:24 PM CSTSevere Thunderstorm WarningJANAdams49 min
Feb 8, 7:55 PM CSTFlash Flood WarningJANLawrence, Lincoln2 hr
Feb 8, 7:59 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln61 min
Feb 8, 8:04 PM CSTSpecial Weather StatementJANSimpson41 min
Feb 8, 8:08 PM CSTTornado WarningJANRankin, Simpson26 min
Feb 8, 8:19 PM CSTTornado WarningJANJefferson Davis, Rankin, Simpson, Smith56 min
Feb 8, 8:53 PM CSTSpecial Weather StatementJANCopiah, Lincoln52 min
Feb 8, 9:05 PM CSTFlash Flood WarningJANLincoln2 hr
Feb 8, 9:29 PM CSTSpecial Weather StatementJANCovington46 min
Feb 8, 9:48 PM CSTSpecial Weather StatementJANLeake, Scott27 min
Feb 8, 9:50 PM CSTSevere Thunderstorm WarningJANNewton, Scott, Smith40 min
Feb 8, 10:03 PM CSTSpecial Weather StatementJANSmith42 min
Feb 8, 10:06 PM CSTSpecial Weather StatementJANAttala39 min
Feb 8, 10:21 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith39 min
Feb 8, 10:46 PM CSTSpecial Weather StatementJANKemper, Neshoba, Oktibbeha, Winston59 min
Feb 8, 10:59 PM CSTSpecial Weather StatementJANLauderdale61 min
Feb 8, 11:59 PM CSTFlash Flood WarningJANForrest, Lamar91 min
Feb 9, 8:03 AM CSTRiver Flood WarningJANNoxubee25 hr
Feb 9, 10:22 AM CSTRiver Flood WarningJANCarroll, Leflore58 hr
Feb 9, 5:45 AM CSTRiver Flood WarningJANFranklin39 hr

Nearby

Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.